MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC S7-3T - 989605406771; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

PHILIPS ULTRASOUND, INC S7-3T - 989605406771; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 989605406772
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported that while performing a procedure with an s7-3t model transducer, a portion of the probe¿s tip cracked and the bending neck sheath began to detach from the device.The transducer was promptly removed from the patient¿s throat with no part of the probe remaining in the patient.The site¿s philips field service engineer confirmed there were no injuries associated with this event.The suspect transducer has been removed from service and will be returned for evaluation.
 
Additional Manufacturer Narrative
Evaluation of the transducer confirmed the condition as described by the customer.The investigation noted damage to the probe tip and control handle, a swollen sheath, fluid ingress in the connector, blue ink on the strain relief, cracked beading, and dead elements with the array.The failure analysis concluded the extensive physical damage to the device was caused by improper chemical exposure from the site.

Brand Name
S7-3T - 989605406771
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key7339526
Report Number3019216-2018-00019
Device Sequence Number19096436
Product Code ITX
UDI-Device Identifier00884838061439
UDI-Public(01)00884838061439
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605406772
Device Lot NumberB1VZRN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1